IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Voting in assemblies of shareholders and incomplete markets

  • Mich Tvede

    ()

  • Hervé Crés

    ()

An economy with two dates is considered, one state at the first date and a finite number of states at the last date. Shareholders determine production plans by voting - one share, one vote - and at $\rho$ -majority stable stock market equilibria, alternative production plans are supported by at most $\rho \times 100$ percent of the shareholders. It is shown that a $\rho$ -majority stable stock market equilibrium exists if $$ \rho\ \geq\ \dfrac{S-J}{S-J + 1}, $$ where S is the number of states at the last date and J is the number of firms. Moreover, an example shows that $\rho$ -majority stable stock market equilibria need not exist for smaller $\rho$ ’s. Copyright Springer-Verlag Berlin/Heidelberg 2005

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://hdl.handle.net/10.1007/s00199-004-0537-x
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Springer in its journal Economic Theory.

Volume (Year): 26 (2005)
Issue (Month): 4 (November)
Pages: 887-906

as
in new window

Handle: RePEc:spr:joecth:v:26:y:2005:i:4:p:887-906
Contact details of provider: Web page: http://link.springer.de/link/service/journals/00199/index.htm

Order Information: Web: http://link.springer.de/orders.htm

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Caplin, Andrew S & Nalebuff, Barry J, 1988. "On 64%-Majority Rule," Econometrica, Econometric Society, vol. 56(4), pages 787-814, July.
  2. CRES, Herve & TVEDE, Mich, 2001. "Proxy fights in incomplete markets: when majority voting and sidepayments are equivalent," Les Cahiers de Recherche 726, HEC Paris.
  3. Radner, Roy, 1972. "Existence of Equilibrium of Plans, Prices, and Price Expectations in a Sequence of Markets," Econometrica, Econometric Society, vol. 40(2), pages 289-303, March.
  4. Ferejohn, John A. & Grether, David M., 1974. "On a class of rational social decision procedures," Journal of Economic Theory, Elsevier, vol. 8(4), pages 471-482, August.
  5. DREZE, Jacques H., . "Uncertainty and) the firm in general equilibrium theory," CORE Discussion Papers RP -611, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
  6. Andrew Caplin & Barry Nalebuff, 1990. "Aggregation and Social Choice: A Mean Voter Theorem," Cowles Foundation Discussion Papers 938, Cowles Foundation for Research in Economics, Yale University.
  7. DeMarzo, Peter M, 1993. "Majority Voting and Corporate Control: The Rule of the Dominant Shareholder," Review of Economic Studies, Wiley Blackwell, vol. 60(3), pages 713-34, July.
  8. Steinar Ekern & Robert Wilson, 1974. "On the Theory of the Firm in an Economy with Incomplete Markets," Bell Journal of Economics, The RAND Corporation, vol. 5(1), pages 171-180, Spring.
  9. Shafer, Wayne & Sonnenschein, Hugo, 1975. "Equilibrium in abstract economies without ordered preferences," Journal of Mathematical Economics, Elsevier, vol. 2(3), pages 345-348, December.
  10. Balasko, Yves & Cres, Herve, 1997. "The Probability of Condorcet Cycles and Super Majority Rules," Journal of Economic Theory, Elsevier, vol. 75(2), pages 237-270, August.
  11. CRES, Herve, 2000. "Majority stable production equilibria : a multivariate mean shareholders theorem," Les Cahiers de Recherche 706, HEC Paris.
  12. Grossman, Sanford J & Hart, Oliver D, 1979. "A Theory of Competitive Equilibrium in Stock Market Economies," Econometrica, Econometric Society, vol. 47(2), pages 293-329, March.
  13. Greenberg, Joseph, 1979. "Consistent Majority Rules over Compact Sets of Alternatives," Econometrica, Econometric Society, vol. 47(3), pages 627-36, May.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:spr:joecth:v:26:y:2005:i:4:p:887-906. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn)

or (Christopher F Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.